Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 13, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Oct 24, 2010, 2:37 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Oct 24, 2010, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2010, 2:37 AM MDT (08:37 UTC)
- In effect from
- Oct 24, 2010, 10:00 AM MDT
- Expired
- Oct 24, 2010, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2653 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600 WWUS75 KRIW 240837 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 237 AM MDT SUN OCT 24 2010 ...STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP TODAY FROM THE GREEN MOUNTAINS TO CASPER... .A STRENGTHENING SOUTHWEST FLOW AND A TIGHTENING PRESSURE GRADIENT AHEAD OF A POWERFUL PACIFIC STORM SYSTEM WILL BRING HIGH WINDS ACROSS THE GREEN AND RATTLESNAKE RANGES INTO THE CASPER AREA. WYZ019-242100- /O.UPG.KRIW.HW.A.0011.101024T1600Z-101025T0100Z/ /O.NEW.KRIW.HW.W.0013.101024T1600Z-101025T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 237 AM MDT SUN OCT 24 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MDT TODAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...10 AM THROUGH 7 PM TODAY. * WIND...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 60 TO 65 MPH. * IMPACTS...MOTORISTS TRAVELING ALONG AREA HIGHWAYS INCLUDING HIGHWAYS 287...789...220 AND 135 SHOULD TAKE PRECAUTIONS FOR THE POTENTIAL OF DAMAGING CROSS WINDS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ020-242100- /O.UPG.KRIW.HW.A.0011.101024T1800Z-101025T0100Z/ /O.NEW.KRIW.HW.W.0013.101024T1800Z-101025T0100Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 237 AM MDT SUN OCT 24 2010 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT TODAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...12 NOON THROUGH 7 PM TODAY. * WIND...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS TRAVELING ALONG AREA HIGHWAYS INCLUDING HIGHWAYS 220...20...26 AND INTERSTATE 25 SHOULD TAKE PRECAUTIONS FOR THE POTENTIAL OF DAMAGING CROSS WINDS. AN AREA OF PARTICULAR CONCERN WILL BE ALONG WYOMING BOULEVARD AND ALONG HIGHWAY 220 LEADING SOUTHWEST OUT OF CASPER. RESIDENTS ARE URGED TO SECURE OR BRING INDOORS ANY LOOSE ITEMS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
492 WWUS75 KRIW 242029 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 229 PM MDT SUN OCT 24 2010 ...STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP TODAY FROM THE GREEN MOUNTAINS TO CASPER... .A STRENGTHENING SOUTHWEST FLOW AND A TIGHTENING PRESSURE GRADIENT AHEAD OF A POWERFUL PACIFIC STORM SYSTEM WILL BRING HIGH WINDS ACROSS THE GREEN AND RATTLESNAKE RANGES INTO THE CASPER AREA. WYZ020-250100- /O.CON.KRIW.HW.W.0013.000000T0000Z-101025T0100Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 229 PM MDT SUN OCT 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * SUMMARY AND TIMING...THROUGH 7 PM TODAY. * WIND...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS TRAVELING ALONG AREA HIGHWAYS INCLUDING HIGHWAYS 220...20...26 AND INTERSTATE 25 SHOULD TAKE PRECAUTIONS FOR THE POTENTIAL OF DAMAGING CROSS WINDS. AN AREA OF PARTICULAR CONCERN WILL BE ALONG WYOMING BOULEVARD AND ALONG HIGHWAY 220 LEADING SOUTHWEST OUT OF CASPER. RESIDENTS ARE URGED TO SECURE OR BRING INDOORS ANY LOOSE ITEMS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-250100- /O.CON.KRIW.HW.W.0013.000000T0000Z-101025T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 229 PM MDT SUN OCT 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * SUMMARY AND TIMING...THROUGH 7 PM TODAY. * WIND...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 60 TO 65 MPH. * IMPACTS...MOTORISTS TRAVELING ALONG AREA HIGHWAYS INCLUDING HIGHWAYS 287...789...220 AND 135 SHOULD TAKE PRECAUTIONS FOR THE POTENTIAL OF DAMAGING CROSS WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
688 WWUS75 KRIW 250056 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 656 PM MDT SUN OCT 24 2010 WYZ020-250200- /O.EXP.KRIW.HW.W.0013.000000T0000Z-101025T0100Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 656 PM MDT SUN OCT 24 2010 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. A SOUTHWEST WIND OF 25 TO 35 MPH WILL CONTINUE THIS EVENING WITH GUSTS AROUND 45 MPH. $$ WYZ019-250200- /O.EXP.KRIW.HW.W.0013.000000T0000Z-101025T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 656 PM MDT SUN OCT 24 2010 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. A SOUTHWEST TO WEST WIND OF 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH WILL STILL OCCUR THIS EVENING. $$ AR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 23, 3:31 PM MDT, 11 hours 6 minutes earlier.
Area forecast discussion, Oct 23, 3:31 PM MDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 331 PM MDT SAT OCT 23 2010 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT AS ONE LOW EXITS TO THE EAST ANOTHER WILL ENTER THE WEST TONIGHT WITH SHOWERS INCREASING OVER THE WESTERN AND NORTHERN MOUNTAINS. A STRONGER TROUGH APPROACHING THE PACIFIC NORTHWEST COAST WILL MOVE IN SUNDAY AFTERNOON WITH SNOWFALL BECOMING HEAVY ABOVE 8000 FEET. THROUGH THE AFTERNOON THE SNOW LEVEL WILL DECREASE TO THE VALLEY FLOOR AROUND JACKSON AND ACROSS YELLOWSTONE. THE TREND FOR LOWERING SNOW LEVELS WILL CONTINUE SUNDAY EVENING WITH MOST PRECIPITATION WEST OF THE CONTINENTAL DIVIDE IN THE FORM OF SNOW. EAST OF THE CONTINENTAL DIVIDE WEST SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH SOME GUSTS NEAR 50 MPH BETWEEN ROCK SPRINGS AND CASPER. THIS AREA WILL NEED TO BE MONITORED FOR HIGH WINDS. A WINTER STORM WATCH CONTINUES SUNDAY INTO MONDAY EVENING FOR THE WESTERN MOUNTAINS WITH 12 TO 18 INCHES OF SNOW EXPECTED. SOME MELTING IS LIKELY IN THE VALLEYS ESPECIALLY DURING THE DAY WITH WARM GROUND TEMPERATURES AFTER THE PROLONGED WARM WEATHER. AT THIS TIME IT LOOKS LIKE THE MAJORITY OF THE SNOW WILL BE OVER BY MID DAY MONDAY WITH SNOWFALL RATES AND ACCUMULATIONS DECREASING AS COLDER AIR MOVES IN AND THE PRECIPITABLE WATER DROPPING SIGNIFICANTLY. THE WESTERN VALLEYS SHOULD SEE 3 TO 6 INCHES WITH LOCALLY HEAVIER AMOUNTS. THE LENGTH OF THE WATCH PERIOD MAY NEED TO BE SHORTENED. SNOWFALL IN THE WESTERN WIND RIVER MOUNTAINS AND WESTERN PARTS OF THE ABSAROKA MOUNTAINS WOULD WARRANT A WINTER WEATHER ADVISORY AS THE FORECAST STANDS. SWEETWATER COUNTY COULD GET INTO SOME HEAVY SNOW SUNDAY NIGHT AHEAD OF THE COLD FRONT. AT THIS TIME UP TO 3 INCHES ARE IN THE FORECAST FOR THIS AREA. .LONG TERM...TUESDAY THROUGH SATURDAY IN WAKE OF THE MAJOR SYSTEM SUNDAY AND MONDAY...MOIST WEST/NORTHWEST FLOW WILL CONTINUE WITH CHANCES OF LIGHT SNOW CONTINUING THROUGH WEDNESDAY MAINLY ACROSS THE NORTHWESTERN AND NORTHERN MOUNTAINS. IT WILL BE COLD ENOUGH...THAT ANY PRECIPITATION THAT FALLS ACROSS THE FORECAST AREA SHOULD BE SNOW. A TRANSITORY RIDGE WILL AFFECT THE ROCKIES THURSDAY WITH DRY CONDITIONS AND A WARMING TREND COMMENCING. MEDIUM RANGE MODELS SHOW AN UPPER LOW/TROUGH PUSHING INTO THE WEST COAST FRIDAY...WITH THE GFS AND ECMWF HAVING SIGNIFICANT DIFFERENCES AS THIS SYSTEM PUSHES EAST. EITHER WAY...SOME PRECIPITATION WILL BE POSSIBLE LATE NEXT WEEK INTO NEXT WEEKEND...ESPECIALLY WEST OF THE DIVIDE. TEMPERATURES WILL BE BELOW AVERAGE TUESDAY THROUGH THURSDAY...WITH TEMPS REBOUNDING TO SEASONAL TO SLIGHTLY ABOVE AVERAGE FRIDAY AND SATURDAY. && .AVIATION... MID AND HIGH CLOUDS ARE EXPECTED ACROSS WESTERN AND CENTRAL WYOMING TONIGHT AND SUNDAY. A WEAK WAVE WILL MOVE ACROSS WESTERN WYOMING THIS EVENING BRINGING SOME SHOWERS...WITH SOME MTN OBSCURATIONS ALONG WITH LOCAL MVFR CIGS. SOUTHWEST TO WEST WINDS WILL INCREASE TONIGHT OVER THE WESTERN MOUNTAINS AND THE WIND CORRIDORS...BECOMING QUITE WINDY SUNDAY. CLOUDS WILL LOWER ACROSS THE WEST TONIGHT AND BY LATE SUNDAY MORNING WILL SEE WIDESPREAD MVFR CIGS WITH RAIN AND MOUNTAIN SNOW DEVELOPING PERSISTING THROUGH SUNDAY NIGHT. THE RAIN WILL MAKE ITS WAY INTO THE UPPER GREEN AND SWEETWATER COUNTY SUNDAY EVENING. && .FIRE WEATHER... A SERIES OF PACIFIC LOW PRESSURE TROUGHS WILL BRING INCREASED PRECIPITATION TO THE WEST AND NORTH MOUNTAINS TONIGHT AND MONDAY MORNING BEFORE A STRONGER TROUGH MOVES IN SUNDAY AFTERNOON. THIS SECOND TROUGH IS EXPECTED TO BRING INCREASED SNOWFALL TO THE WEST BECOMING HEAVY AT TIMES SUNDAY EVENING. SNOWFALL SHOULD KEEP GOING STRONG INTO SUNDAY NIGHT AND EARLY MONDAY MORNING BEFORE BECOMING LIGHTER. SNOW SHOULD FALL IN THE FAR WEST MOST OF MONDAY AND EARLY MONDAY NIGHT BUT SHOULD BE MUCH LIGHTER AND NOT AS WIDESPREAD. TEMPERATURES WILL MAKE A STEADY DECREASE WITH MUCH HIGHER HUMIDITY. WEST SOUTHWEST WIND WILL PICK UP EAST OF THE CONTINENTAL DIVIDE AND WILL BE QUITE STRONG FROM ROCK SPRINGS TO CASPER WITH GUSTS TO 50 MPH EXPECTED. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING WYZ001-012-024. && SHORT TERM...C.BAKER LONG TERM...WM AVIATION...TWB FIRE WEATHER...C.BAKER
Hazardous weather outlook, Oct 23, 9:20 PM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 920 PM MDT SAT OCT 23 2010 WYZ001>020-022>030-241200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 920 PM MDT SAT OCT 23 2010 ...WINTER STORM WATCH IS IN EFFECT FOR SUNDAY AFTERNOON THROUGH MONDAY EVENING ACROSS THE WESTERN MOUNTAINS... ...HIGH WIND WATCH FOR THE WIND CORRIDOR OF CENTRAL WYOMING LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PACIFIC STORM SYSTEM COULD BRING SIGNIFICANT EARLY SEASON SNOWFALL TO THE HIGHER ELEVATIONS OF WESTERN WYOMING SUNDAY AND SUNDAY NIGHT WITH SNOW SHOWERS PERSISTING THROUGH MONDAY EVENING. SNOWFALL AMOUNTS OF 12 TO 18 INCHES ARE POSSIBLE ACROSS SOUTHERN PORTIONS OF YELLOWSTONE NATIONAL PARK...TETON AND TOGWOTEE PASS AREAS...AND IN THE SALT AND WYOMING RANGES. SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE ALSO POSSIBLE IN THE FAR WESTERN VALLEYS SUNDAY NIGHT AND MONDAY. SEE WINTER STORM WATCH PRODUCT FOR MORE INFORMATION. STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH...WILL BE POSSIBLE IN THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY. THUS A HIGH WIND WATCH HAS BEEN POSTED. STRONG NORTHWEST WINDS ARE POSSIBLE FROM DUBOIS TO RIVERTON ON MONDAY AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 9:28 PM MDT | High Wind Watch | RIW | Fremont, Natrona, Sweetwater | 5 hr |
| Oct 24, 2:41 AM MDT | Winter Storm Warning | RIW | Fremont, Lincoln, Park, Sublette, Teton | 33 hr |
| Oct 24, 2:41 AM MDT | Winter Weather Advisory | RIW | Fremont, Hot Springs, Park, Sublette | 33 hr |
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.